R on T Phenomenon and Long QTc Syndrome due to Moxifloxacin in a Healthy Female [unknown]

Dimitrios Anyfantakis, George Makrakis
2019 Puerto Rico Health Sciences Journal  
Long QT syndrome is characterized by prolongation of the corrected QT interval and is associated with fatal arrhythmias. R on T phenomenon is the coincidence of a premature ventricular complex with a T wave and may result to syncope and sudden cardiac death. Here we present a case of a 59-year-old woman with no previous history of medication, receiving moxifloxacin for community-acquired pneumonia. She was admitted complaining for thoracic pain and shortness of breath. Electrocardiogram showed
more » ... ocardiogram showed both R on T phenomenon and QT prolongation. After discontinuation of the antibiotic symptoms and electrocardiography features were resolved. Physicians should always be vigilant about this rare and potentially fatal adverse drug reaction especially in high risk patients. General practitioners in particular being the first point of access in care have to carefully assess and detect high risk patients before the administration of moxifloxacin.
pmid:31536636 fatcat:62i6yszo3je5ldchn35ivltv3y